Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 16, 2021Baldwin County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 16, 2021, 5:55 PM EDT for Baldwin County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2021, 5:55 PM EDT (21:55 UTC)
Expired
Jul 16, 2021, 6:30 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Wind
40

County Baldwin County, GA

The radar

The Robins AFB radar (KJGX), 50 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 926 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
926 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WWUS82 KFFC 162155
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT Fri Jul 16 2021
 
GAZ073-162230-
Baldwin GA-
555 PM EDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR BALDWIN COUNTY UNTIL 630 PM
EDT...

At 554 PM EDT...a strong thunderstorm was centered just northeast of 
Milledgeville...moving northeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Milledgeville, Midway-Hardwick, Underwood, Hardwick, Allenwood,
Pancras and Scottsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3313 8310 3313 8311 3311 8311 3309 8312
      3307 8311 3298 8324 3299 8334 3305 8335
      3318 8324 3316 8312 3315 8309
TIME...MOT...LOC 2154Z 228DEG 5KT 3310 8322 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:31 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 16, 3:31 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
331 PM EDT Fri Jul 16 2021

.SHORT TERM /Tonight through Saturday Night/...

The upper ridge over the western Atlantic and the southeast states
persists through the night. Afternoon/evening thunderstorms should
diminish after 00z. The solid mid level cloud deck over a portion of
north GA this morning has just dissipated...and we may see more
convection develop in that area. Otherwise the typical summer
pattern prevails. The upper ridge begins to break down overnight
as An upper trough deepens into the southeast states over the
weekend. This should push a frontal boundary into the mid MS Valley
by early Saturday. With better dynamics and moisture expected ahead
of this feature...have left the highest pops across the northern
third of the forecast area Saturday and Saturday night.

41

.LONG TERM /Sunday through Friday/...

Sunday will mark the beginning of the end to the diurnally driven
pattern that we've been stuck in for the past few weeks. At least
temporarily. A cold front out of the north will sink south on Sunday
and stall out across central Georgia. After the initial precip along
the front, the boundary will act as a lifting source for precip
through early next week before finally moving off on Tuesday. Warm
humid air will continue to be channeled up into the front across
south central GA while chances for rain across northern GA decrease
after the front passes through. The tricky part of the forecast will
be determine how far south the front pushes with up to an inch and a
half of rain expected in it's sphere of influence.

Come Wednesday, a majority of north and central GA will be locked
into a NW flow pattern with dry air helping to prevent the normal
afternoon thunderstorms that we see this time of year. Temperatures
will decrease down to the mid to upper 80s next week. Once more dry
air settles in on Tuesday, the RH should drop as well. As a result,
long days and pleasant nights are in the forecast.

Vaughn

&&

AVIATION...
18Z Update...

VFR should prevail through the period. Afternoon cumulus SCT040-050
should dissipate around 01z. Scattered showers and thunderstorms
expected this afternoon and evening...diminishing by 06z. Winds light
west to southwest overnight and 5 to 8kts on Saturday.

//ATL Confidence...18Z Update...
Medium confidence on timing of TSRA.
High confidence on all other elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  89  70  86 /  30  50  30  60
Atlanta         72  89  71  82 /  30  50  40  70
Blairsville     66  82  65  78 /  40  70  60  80
Cartersville    70  88  70  83 /  30  60  50  70
Columbus        72  93  73  90 /  40  30  20  50
Gainesville     71  86  70  82 /  30  60  40  70
Macon           72  92  72  91 /  30  30  20  50
Rome            71  89  71  83 /  30  60  60  70
Peachtree City  71  90  71  84 /  40  40  30  60
Vidalia         73  92  73  91 /  30  40  10  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....Vaughn
AVIATION...41
Hazardous weather outlook, Jul 16, 12:10 PM EDT, 5 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1210 PM EDT Fri Jul 16 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1210 PM EDT Fri Jul 16 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms capable of producing locally heavy
rainfall, gusty winds, and frequent lightning are possible this
afternoon and evening across north and central Georgia.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered to numerous thunderstorms capable of producing locally
heavy rainfall are possible across north and central Georgia
through Wednesday, mainly in the afternoon and evening. A few
storms could become strong with gusty winds and frequent
lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 16, 1:30 PM EDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
130 PM EDT Fri Jul 16 2021

GAZ039-051-062-161800-
Taliaferro GA-Wilkes GA-Warren GA-
130 PM EDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHWESTERN WILKES
AND NORTHWESTERN WARREN COUNTIES UNTIL 200 PM EDT...

At 130 PM EDT...a strong thunderstorm was over Sandy Cross, or near
Crawfordville...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Washington, Sharon, Ficklin, Lundberg, Rocky Creek Fire Dept.,
Raytown and Sandy Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3361 8265 3355 8263 3351 8285 3368 8295
      3381 8271 3362 8262 3362 8263 3361 8262
TIME...MOT...LOC 1730Z 248DEG 7KT 3363 8283

WIND...40MPH
Special weather statement, Jul 16, 1:35 PM EDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
135 PM EDT Fri Jul 16 2021

GAZ047-049-161800-
Morgan GA-Walton GA-
135 PM EDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN AND
SOUTHEASTERN WALTON COUNTIES UNTIL 200 PM EDT...

At 135 PM EDT...a strong thunderstorm was over Hard Labor Creek State
Park, or 9 miles northwest of Madison...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Social Circle, Rutledge, North High Shoals, Bostwick, Good Hope,
Ebenezer, Hard Labor Creek State Park and Apalachee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3382 8353 3382 8351 3364 8340 3357 8363
      3369 8372 3383 8354
TIME...MOT...LOC 1735Z 240DEG 7KT 3365 8362

WIND...40MPH
Special weather statement, Jul 16, 1:58 PM EDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
158 PM EDT Fri Jul 16 2021

GAZ039-051-062-161830-
Taliaferro GA-Wilkes GA-Warren GA-
158 PM EDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHERN WILKES AND
NORTHWESTERN WARREN COUNTIES UNTIL 230 PM EDT...

At 158 PM EDT...a strong thunderstorm was over Sharon, or 7 miles
northeast of Crawfordville...moving northeast at 10 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Washington, Sharon, Aonia, Ficklin, Cadley, Barnett, Lundberg, Rocky
Creek Fire Dept., Raytown and Sandy Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3364 8260 3363 8261 3363 8262 3362 8263
      3362 8262 3361 8265 3353 8262 3347 8280
      3364 8292 3381 8271 3364 8259
TIME...MOT...LOC 1758Z 239DEG 8KT 3360 8278

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 16, 2:24 PM EDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
224 PM EDT Fri Jul 16 2021

GAZ062-161900-
Warren GA-
224 PM EDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARREN COUNTY UNTIL
300 PM EDT...

At 223 PM EDT...a strong thunderstorm was centered near Warrenton.
Another strong storm was centered 4 miles south of Barnett. Both
storms were moving northeast at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Warrenton, Norwood, Camak, Cadley, Barnett and Mesena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3337 8282 3339 8282 3339 8283 3343 8282
      3343 8285 3347 8287 3352 8280 3351 8275
      3354 8272 3356 8272 3357 8271 3361 8265
      3346 8259 3341 8255
TIME...MOT...LOC 1823Z 240DEG 5KT 3348 8264

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 16, 4:30 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT Fri Jul 16 2021

GAZ061-162100-
Hancock GA-
430 PM EDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HANCOCK COUNTY UNTIL
500 PM EDT...

At 430 PM EDT...a strong thunderstorm was near Oconee Springs Park,
or 9 miles north of Milledgeville. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Sparta, Shoulderbone and Devereux.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3315 8311 3318 8322 3321 8326 3324 8325
      3326 8324 3326 8323 3327 8323 3328 8322
      3328 8321 3331 8315 3335 8315 3340 8309
      3333 8294
TIME...MOT...LOC 2030Z 069DEG 3KT 3321 8318

WIND...40MPH
Special weather statement, Jul 16, 5:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT Fri Jul 16 2021

GAZ073-162230-
Baldwin GA-
555 PM EDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR BALDWIN COUNTY UNTIL 630 PM
EDT...

At 554 PM EDT...a strong thunderstorm was centered just northeast of
Milledgeville...moving northeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Milledgeville, Midway-Hardwick, Underwood, Hardwick, Allenwood,
Pancras and Scottsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3313 8310 3313 8311 3311 8311 3309 8312
      3307 8311 3298 8324 3299 8334 3305 8335
      3318 8324 3316 8312 3315 8309
TIME...MOT...LOC 2154Z 228DEG 5KT 3310 8322

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:02 PM EDTSpecial Weather StatementFFCGlascock, Taliaferro, Warren43 min
Jul 16, 1:30 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes30 min
Jul 16, 1:35 PM EDTSpecial Weather StatementFFCMorgan25 min
Jul 16, 1:46 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Oconee, Walton19 min
Jul 16, 1:58 PM EDTSpecial Weather StatementFFCWilkes32 min
Jul 16, 2:24 PM EDTSpecial Weather StatementFFCWarren36 min
Jul 16, 4:30 PM EDTSpecial Weather StatementFFCHancock30 min
Jul 16, 7:16 PM EDTSpecial Weather StatementFFCTreutlen29 min
Jul 16, 7:28 PM EDTSpecial Weather StatementFFCEmanuel32 min
Jul 16, 7:36 PM EDTSpecial Weather StatementFFCHall24 min
Jul 16, 7:56 PM EDTSpecial Weather StatementFFCTreutlen34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.